Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 182, NWS New Orleans, LA

August 12, 2000Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 12, 2000, 2:44 PM CDT for Plaquemines Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 12, 2000, 2:44 PM CDT (19:44 UTC)
Expired
Aug 12, 2000, 3:15 PM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Plaquemines Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
867 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 121947
SVRNEW
LAC075-122015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
244 PM CDT SAT AUG 12 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PORT SULPHUR

* UNTIL 315 PM CDT

* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM JUST SOUTH OF PORT SULPHUR...MOVING SOUTH AT
 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER EMPIRE AT 250 PM CDT
  NEAR AT 315 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE INW NEW ORLEANS.

LAT...LON 2954 8953 2950 8973 2923 8965 2920 8938

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:50 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 12, 10:50 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1050 AM CDT SAT AUG 12 2000

WV SATELLITE IMAGERY SHOWS DEEPENING TROUGH OVER THE EASTERN US HAS
CAUSED DEEP LAYER DRYING TO SPREAD INTO THE CENTRAL GULF COAST. AT
ACTUAL DRYING OF AIRMASS REMAINS ACROSS CENTRAL MS AS SURFACE
DEWPOINTS REMAIN IN THE LOW AND MID 70S IN PLACE ACROSS FORECAST
AREA. WILL CONTINUE TO MENTION ISOLATED TSTMS COASTAL REGIONS AS
SOME WEAK CONVERGENCE MAY TAKE PLACE ALONG LAND/SEA INTERFACE LATE
THIS AFTERNOON. WILL ONLY MAKE SLIGHT ADJUSTMENTS TO CURRENT ZONE
FORECAST PACKAGE.

.NEW...NONE
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Aug 12, 11:37 AM CDT, 3 hours 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-122330-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1137 AM CDT SAT AUG 12 2000

A WEAK FRONTAL BOUNDARY WAS LOCATED ALONG THE COASTAL SECTIONS OF
MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING. ISOLATED
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ALONG THE
COASTAL AREAS OF MISSISSIPPI AND IN COASTAL AREAS OF SOUTHEAST
LOUISIANA...GENERALLY SOUTH OF LAKE PONCHATRAIN. THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS.

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.